Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 349, NWS Nashville, TN

July 30, 2011Robertson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 30, 2011, 5:29 PM CDT for Robertson County, Tennessee. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 30, 2011, 5:29 PM CDT (22:29 UTC)
Expired
Jul 30, 2011, 6:00 PM CDT
In force
31 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Robertson County, TN

What was reported inside it

TimeReportWhereRemark
Jul 30, 5:40 PM CDTTSTM WND DMG10 Nw Springfield, TNA FEW TREES WERE DOWNED ON STATE HIGHWAY 76 WEST OF ADAMS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1824 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1824 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
652 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

925 
WUUS54 KOHX 302229
SVROHX
TNC147-302300-
/O.NEW.KOHX.SV.W.0349.110730T2229Z-110730T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
529 PM CDT SAT JUL 30 2011

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ROBERTSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 600 PM CDT

* AT 528 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THE STORM WAS NEAR KEYSBURG...MOVING SOUTHEAST AT 15 TO
  20 MPH. THIS THUNDERSTORM WILL ALSO PRODUCE LOCALLY HEAVY RAINFALL.

* LOCATIONS IMPACTED INCLUDE...
  CEDAR HILL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.

&&

LAT...LON 3656 8690 3653 8702 3665 8710 3665 8698
TIME...MOT...LOC 2228Z 329DEG 6KT 3662 8704

$$

FORECASTER: 31
1 follow-up statement
713 
WWUS54 KOHX 302243
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
543 PM CDT SAT JUL 30 2011

TNC147-302300-
/O.CON.KOHX.SV.W.0349.000000T0000Z-110730T2300Z/
ROBERTSON TN-
543 PM CDT SAT JUL 30 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ROBERTSON COUNTY UNTIL 600 PM CDT...

AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 8 MILES EAST OF GUTHRIE...OR 11 MILES
NORTHWEST OF SPRINGFIELD...MOVING SOUTHEAST AT 15 TO 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  CEDAR HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND WILL AT LEAST 
LEAD TO PONDING OF WATER ON AREA ROADWAYS. EXERCISE CAUTION WHILE
DRIVING ON AREA ROADWAYS COVERED WITH WATER. 

&&

LAT...LON 3663 8709 3665 8698 3656 8690 3653 8702
TIME...MOT...LOC 2240Z 329DEG 6KT 3660 8703

$$
31

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:45 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jul 30, 3:45 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
345 PM CDT SAT JUL 30 2011

.SHORT TERM (THRU TUE)...
TSTM COMPLEX IN SE MO/S IL EXPECTED TO MOVE SOUTHEAST INTO MID TN
THIS EVENING. SYSTEM EXPECTED TO TURN MORE SOUTH NEXT 2-4 HRS AND
WL ADVERTISE EVENING RAIN CHANCE AT 50 PERCENT (MODEL POPS 20-40%).
MAIN HAZARD WITH EVENING STORMS WILL BE HEAVY SHOWERS. MOST OF THE
ACTIVITY SHOULD TAPER LATE THIS EVE WITH PATCHY FOG AFTER MIDNIGHT.

WEAK FNTL BDRY SHIFTS SOUTH OF THE AREA SUNDAY WITH DRIER AIR MOVG
SOUTH ACR THE REGION. A WARMER DAY WITH CHC OF RW/TRW CONSIDERING
LINGERING MOISTURE/HEATING. MORE SUN WITH HIGHS IN THE LWR 90S.
DRY WARM PERIOD MON-TUE AS SOUTHERN PLAINS H5 RIDGE SHIFTS EAST.
HIGHS MAINLY IN THE MID 90S W OF PLAT AND LOWS IN THE MID 70S.
LKLY TO SEE TRIPLE DIGIT HEAT WITH HIGHS NEAR 100 DEGREE WEST.

.LONG TERM (WED-SAT)...
HOT AND DRY WED WITH HIGHS NEAR 100 DEGREES W OF PLAT. MODELS
SHIFT H5 RIDGE WEST THU-FRI WITH POSSIBLE FNTL BDRY. CHC STORMS
NEAR BDRY MAINLY THU.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      74  93  74  95 /  50  30  10  05
CLARKSVILLE    72  92  71  94 /  50  20  10  05
CROSSVILLE     70  88  69  89 /  50  40  10  10
COLUMBIA       74  94  74  96 /  50  40  10  05
LAWRENCEBURG   73  93  73  95 /  50  40  10  05
WAVERLY        73  93  73  95 /  50  40  10  05

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04
Hazardous weather outlook, Jul 30, 6:31 AM CDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
631 AM CDT SAT JUL 30 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-311030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
631 AM CDT SAT JUL 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
TODAY INTO EARLY EVENING. A FEW STORMS MAY BECOME STRONG WITH
GUSTY WINDS AND LOCALLY HEAVY RAINFALL.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN SUNDAY. A
FEW STORMS MAY BECOME STRONG WITH GUSTY WIND AND MAY CONTAIN
LOCALLY HEAVY RAINFALL.

07

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.